Thyroid UK
85,577 members100,512 posts

hypothyroidism should I up Meds?

I have had hypothyroidism for 9 years Im currently on 0.88mg of synthroid. Recently I have had bad vertigo issues horrible tinnitus, insomnia and anxiety. my last tsh was 2.41 n T3 N T4 normal for me. I was wondering if I should up my thyroid meds or if it will make my anxiety worse? i do have a very stressful life and have been overwhelmed for months so think my dr thinks I need more of an anxiety med not more thyroid medication.

8 Replies
oldestnewest

Do you know your B12 level ? Usually low when Hypo - needs to be over 500. If you have it tested - then also test Folate as they work together in the body.

2 likes
Reply

What on earth is up with so many doctors keeping patients on starter doses that barely treat a fly ....you must be 10th in a week

If correctly treated

TsH will be 1.0 or below

Freet4 will be around 19

Freet3 will be around 5.5

You are being woefully undertreated

2 likes
Reply

I think your right my insomnia forgetfulness horrible anxiety and exhaustion they want to put me on anxiety meds but think I need to up my meds I wish I knew how much ugh feeling this way is scarey...

Reply

I know i am right as will nany others on forum also tell you

On no account accept anciety meds ...inc your meds by 25mcg every 4 weeks

But first its vital to get

Ferritin

Folate

B12

Vitd3

Tested because if they are low you cannot utilise more levo t4 and convert ut into the vital t3 that every body cell needs to function

Reply

Please don’t upgrade your meds’ with out profeeoal consultation ,it can lead to more serious medical problems

2 likes
Reply

Hi, I think that's easier said than done. My GPs always think 'somewhere in range' tsh is fine and have been happy to leave me on 50mcg for years. It was only when I started reading on here that I realised I needed more levothyroxine plus b12, etc etc. When I took matters into my own hands I felt very well but my GP STILL doesn't accept I need more levothyroxine and has warned me I face heart disease if I go against his advice.

Reply

You probably have Hashimoto’s, autoimmune thyroid disease

Extremely common to have low vitamin levels. Ask GP to check vitamin D, folate, ferritin and B12

Always get actual results and ranges

Low B12 can cause vertigo and tinnitus

Low vitamin D combined with low B vitamins can cause insomnia

drgominak.com/sleep/vitamin...

Your TSH should be around one and FT4 towards top of range

All thyroid tests should be done as early as possible in morning and fasting and don’t take any thyroid hormones in 24 hours before test, delay and take immediately after

1 like
Reply

I would first read the info on line by the group who run this forum, Thyroid Uk. Lots of info I'm sure your doctor will never have mentioned and thinks to do and thinks not to do! If you read anything that indicates you should be increasing your dose then print it out and show your doctor and say you would like to trial an increase. You will probably get told off for using the internet for something you don't understand but you can point out that Thyroid Uk is recommended by NHS Choices for thyroid disfunction.

Always get into the habit of getting a print out of your thyroid results and make sure you know the ranges as well as they differ from lab to lab. Then it's much easier to comment if you post them. The real problem these days is that many labs will only test TSH and not the FT4 and FT3 to show the fuller picture. But help is always at hand on what to do next.

Reply

You may also like...